Safety Alerts & Recalls

Search all Safety Alerts & Recalls

Latest Alerts

Study Links Vitamins to Increased Risk Of Death In Older Women
A recently published study in the Journal of the Archives of Internal medicine is raising concerns about excessive use of vitamin and mineral supplements in older women. This large, long-term study of women aged 55-69 found in some cases certain dietary supplements, including multivitamins, vitamin B6, folic acid, magnesium, zinc, iron, and copper either did no good or increased the risk of dying from cancer or heart disease. This study adds to the growing number studies highlighting concerns about the long-term use of high dose vitamin and mineral supplements by people who do not have severe nutritional deficiencies. For more information, please visit: http://archinte.ama-assn.org/cgi/content/abstract/171/18/1625
Learn More

Weight gain associated with use of antipsychotics
An article recently published in the British Journal of Psychiatry highlights the importance of patients and caregivers understanding that antipsychotics such as aripiprazole (Abilify), olanzapine (Zyprexa), quetiapine (Seroquel), risperidone (Risperdal), and ziprasidone (Geodon) are associated with weight gain. Some medications, such as carbamazepine (Tegretol), that are sometimes used in combination with an antipsychotic medication can add to the weight gain. For more information, please visit: http://bjp.rcpsych.org/cgi/content/abstract/192/2/135
Learn More

Back to Consumer Med Safety